Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 30, 2017, 3:03 PM CDT for Mobile County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 3:03 PM CDT (20:03 UTC)
- Expired
- Apr 30, 2017, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1930 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.9
The text
As transmitted.
323
WWUS84 KMOB 302003
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT SUN APR 30 2017
ALZ052-053-261-263-MSZ076-079-302100-
Clarke AL-Washington AL-Mobile Central AL-Mobile Inland AL-Greene MS-
George MS-
303 PM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...SOUTHEASTERN WASHINGTON...SOUTHERN CLARKE...
EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 400 PM CDT...
At 302 PM CDT, strong thunderstorms were located along a line
extending from 8 miles northeast of Lucedale to 10 miles north of
Hurley to Ocean Springs, and moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Saraland, Satsuma, Citronelle, Lucedale, Creola, Chunchula,
Gulfcrest, Deer Park, Axis, Calvert, Mount Vernon, Semmes, Tanner
Williams, Mobile Regional Airport, Wilmer, I65 And AL 158 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A tornado watch remains in effect until 700 PM CDT for southwestern
Alabama.
LAT...LON 3074 8841 3074 8869 3104 8853 3125 8829
3126 8784 3109 8788 3117 8789 3109 8797
3108 8797 3109 8791 3106 8794 3105 8793
3105 8794 3104 8792 3063 8820 3054 8840
TIME...MOT...LOC 2002Z 240DEG 33KT 3100 8849 3081 8854 3042 8881
$$
ButtsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 30, 1:37 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 30, 1:37 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
137 PM CDT Sun Apr 30 2017
Severe Weather Becoming Likely Today and Tonight...
Elevated Threat of Flash Flooding west of Interstate 65...
Coastal Hazards Persist...
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...Tornado watch 182 has been expanded eastward to include
Mobile and Baldwin counties and adjacent coastal waters of Mobile
Bay and the MS Sound thru 7 PM. Headlines updated in zones and
coastal waters forecast. /10
&&
.PREV DISCUSSION... /issued 1248 PM CDT Sun Apr 30 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
18Z issuance...MVFR ceilings will persist over the Mobile metro
area throughout the afternoon, with lower IFR ceiling conditions
expected right along the gulf coast of Florida including the PNS
terminal. A moderate to occasionaly strong southerly wind flow
will persist through the evening with sustained wind speeds of 15
to 20 knots with some gusts up to 25 to 30 knots. A wind advisory
remains in effect through this evening. Lower ceilings and
visibilities will occur in and around heavy showers and storms
effecting the TAF sites tonight. Some storms may be strong to
severe with high wind gusts to 50 knots being the main threat.
Winds begin to shift to the southwest and west and gradually
diminish along the northern gulf coast region after midnight
through early Monday morning. /22
PREV DISCUSSION... /issued 1117 AM CDT Sun Apr 30 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...A large, vigorous upper level storm system centered
over the southern High Plains has placed the local area within a
zone of deep layer ascent, within an anomalously high/deeply moist
airmass (pwats ~1.7 inches) and sufficient instability. A large
area of cold cloud tops and enhanced lightning activity was
tracking eastward over central MS/to off the south Louisiana
coast. Strong low level wind profiles and curved hodographs
maintain both a damaging wind/isolated tornado wind threat.
Tornado watches continue over portions of interior southwest AL
to southeast MS. Another concern is flooding. Some slowing of the
forward motion of the convective line will likely bring increased
rain rates and isolated instances of flash flooding. Will continue
to monitor. An elevated threat of flash flooding remains
unchanged and is posted along and west of I-65. Along the coast, a
multitude of problems. Strong onshore flow and long period swell
into the surf zone supports high surf and 5 to 8 foot breakers
which can produce localized beach erosion. Coastal flooding
remains possible with 2 to 3 feet above mean sea level occurring
at time of high tide this afternoon. A high risk of dangerous to
potentially deadly rip currents also remains a threat. /10
PREV DISCUSSION... /issued 1043 AM CDT Sun Apr 30 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...Tornado watch #182 has now been issued for portions of
interior southwest AL thru 7 PM. Tornado watch #181 remains in
effect for all interior southeast MS zones thru 3 PM. Zones
updated. /10
PREV DISCUSSION... /issued 746 AM CDT Sun Apr 30 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...Tornado watch #181 has been issued for all interior
southeast MS zones thru 3 PM and is now headlined in zones. The
storm prediction center is considering upgrading the day1 severe
weather outlook to enhanced over the northwest portions of local
area, west of I-65. /10
PREV DISCUSSION... /issued 658 AM CDT Sun Apr 30 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...Mostly MVFR cigs and visibilities through 01.00z
followed by mostly IFR cigs and visibilities through 01.12z.
Lower cigs and visibilities occur especially in and around heavy
showers and thunderstorms this afternoon and tonight. Some storms
may be strong to severe through this evening resulting in winds
from 35 to 65 knots. Outside of showers and thunderstorms expect a
strong southerly wind flow at 15 to 25 knots with frequent gusts
to 30 to 34 knots. With this a wind advisory is also in effect
through this evening. Winds begin to shift to the southwest and
west and gradually diminish generally after 01.09z. 32/ee
PREV DISCUSSION... /issued 506 AM CDT Sun Apr 30 2017/
NEAR TERM /Now Through Sunday night/...Early morning water vapor
animation and 500 mb height analysis show a deep upper level low
spinning in the vicinity of the TX/OK Panhandles early this morning,
while surface analysis shows the associated surface cold front
moving eastward across far western portions of AR/LA and into the
adjacent far northwestern Gulf of Mexico. Satellite, radar, and
lightning data show numerous to widespread showers and thunderstorms
developing across much of LA and AR and into the Mid-Mississippi
Valley region early this morning within the deeply moist and
diffluent flow pattern aloft ahead of the upper level low.
Conditions are relatively quiet for the time being across our
forecast area as of 4 A.M. CDT, with areas of low stratus spreading
across the region in the warm and moist low level flow environment
ahead of the upper storm system and associated cold front. Winds are
still a little breezy at times near the immediate coast.
The deep upper level low is forecast to eject northeastward across
northern OK/southern KS this morning, before continuing to lift
toward the Upper Midwestern states this evening into late tonight.
The associated surface cold front will continue to push eastward
toward the Mississippi River through the morning, then continue to
progress across MS/LA this afternoon, before finally pushing across
our forecast area this evening through late tonight. The latest
short range model guidance, along with the WRF-ARW and past few runs
of the HRRR lend confidence that the organizing squall line over
LA/AR early this morning will continue to spread eastward across
southeast LA and central MS by mid to late morning, before entering
our southeast MS counties by early this afternoon (perhaps around 1-
2 PM). A gradual eastward progression into southwest AL should then
continue through the rest of the afternoon. Isolated to scattered
showers and thunderstorms may also develop ahead of the main line.
We will have POPs quickly trending up to the likely to categorical
range across southeast MS and southwest AL this afternoon, with
slight chance to chance POPs farther east over the rest of the CWA.
Shear and instability parameters remain favorable for embedded
storms along the line to become severe this afternoon with a 40-50
knot low level jet ahead of and along the line, along with up to
1500-2500 J/KG MLCAPE. RAP forecast soundings also show some
curvature to the hodographs along with quite steep mid level lapse
rates (7.5-8 C/KM) within an elevated mixed layer. Therefore all
modes of severe weather are possible today, including damaging winds
over 60 mph, large hail and a few tornadoes.
The line should make eastward progress toward the I-65 corridor late
this afternoon into early this evening, and some of the embedded
storms could continue become severe into south central AL and the
northwest FL Panhandle. We will also need to watch for a potential
re-developing round of strong to severe severe storms back over
southeast MS and southwest AL this evening ahead of the approaching
cold front, so will continue to mention severe potential through the
evening hours, while keeping POPs categorical. The severe risk may
begin to decrease/become more marginal after midnight as stronger
low level flow shifts east of the region, but still may have to
monitor for a few strong storms through the night.
Heavy rainfall will also be a concern today and tonight as very rich
moisture (precipitable water values increasing to around or just
above 2") will promote efficient rainfall producing storms. The
latest short term model guidance as well as guidance from WPC
continues to show the potential for heaviest rain roughly west of
the I-65 corridor, where storm total amounts of 2-4 inches with
locally higher amounts still look quite possible. Will have to
closely monitor for additional heavy rainfall as additional storms
develop along the front this evening/tonight following the daytime
round. Multiple rounds of heavy rain could lead to localized flash
flooding and will highlight an elevated flooding risk over our
western CWA in our local flood graphics, while keeping a limited
threat farther east for now. Highs today range from the the lower to
mid 80s inland and around 80 near the coast. Lows tonight in the
upper 50s over western areas behind the cold front, with lower to
mid 60s over eastern portions of the area.
In terms of other hazards, will continue the Wind Advisory across
the are today as southerly winds increase to 20-30 mph, with some
gusts between 35-40 mph possible in the gradient flow. The
persistent strong southerly flow, high period swell, and high tidal
ranges will continue to bring a high risk of deadly rip currents to
the local beaches through at least tonight. Surf heights are
forecast to range as high as 5-8 feet today. Minor coastal flooding
may also occur around high tide this afternoon as the persistent
southerly fetch continues, particularly in low lying areas as tides
average around 1-2 feet above predicted levels (which may equate to
the around or above 3 foot MSL range near times of high tide). /21
SHORT TERM /Monday Through Tuesday night/...A lingering chance of
showers and thunderstorms will continue Monday morning in the
eastern zones before a cooler and drier airmass spreads across the
region behind the passing cold front. Clouds decrease through the
day with mostly clear skies expected by Monday night. Highs Monday
should range in the mid to upper 70s with lows Monday night
noticeably cooler in the lower to mid 50s inland with readings
around 60 near the immediate coast. /21
By early tue main upper tough/upper low shifts north to the
western Great Lakes region leading to mostly a zonal flow aloft
across much of the deep south Tuesday and Tuesday night. At the
surface high pressure builds from the west settling over the north
central gulf states and forecast area Tuesday and Tuesday night
leading to mostly sunny skies during the day on Tuesday and clear
skies Tuesday night. With plenty of sunshine expected on Tuesday
along with drier air advecting in from the west and northwest
daytime highs will climb to the lower to middle 80s for most
inland areas and the upper 70s to lower 80s closer to the coast.
With the drier air advecting across the region humidity levels
during the day on Tue will also range from the 25 to 35 percent.
LONG TERM /Wednesday Through Saturday/...By early Wed morning
next mid to upper trof begins to approach the central plains from
the west then digs across the central and lower plain states and
the Mississippi river valley late Wed night through Thu evening,
then lifting north northeast across the the Mid Atlantic and New
England States Fri Night and Sat. Scattered to numerous showers
and thunderstorms are expected ahead of this system with the best
coverage over the western half of the forecast area on Wed and
Wed night then shifting over remaining areas during the day on
Thu. By late Thu and into Thu night a strong cold front moves
across the region ushering in much drier and cooler air across the
forecast area both Fri and Sat. At this time no significant
threat of severe weather is expected but these will be a chance
for some excessive rainfall possibly leading to some localized
flooding especially in areas with low terrain and poor drainage
occurring mostly on Thu. As a result will continue to monitor
this upcoming situation closely for excessive rainfall later in
the week. Ahead of the front daytime temps on Wed will climb to
the lower to middle 80s for most inland areas and the upper 70s to
lower 80s closer to the coast. In the wake of the front daytime
temps will climb to the middle 70s for all locations on Thu, lower
70s on Fri, then rebound to the middle 70s on Sat. Lows Wed night
will range from the lower to middle 60s, mid to upper 50s inland
and around 60 near the coast Thu night, and the upper 40s to lower
50s inland, and the middle 50s near the coast Fri night. 32/ee
MARINE...A strong onshore flow will continue ahead of an
approaching storm system and cold front through tonight, and Small
Craft Advisories remain in effect through late tonight. Adverse
conditions are expected later today through early Monday morning as
a strong storm system brings the possibility of strong to severe
thunderstorms ahead of the front. The front should move east of the
region Monday, allowing conditions to gradually improve. Expect
diminishing offshore winds and subsiding seas for Monday and
Tuesday. An onshore flow will strengthen during the middle to latter
part of the week as another storm system approaches from the west.
/21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 9 PM CDT this evening for ALZ051>054.
Wind Advisory until midnight CDT tonight for ALZ055>060-261>266.
Coastal Flood Advisory until 4 AM CDT Monday for ALZ263>266.
High Rip Current Risk through late tonight for ALZ265-266.
High Surf Advisory until 4 AM CDT Monday for ALZ265-266.
FL...Wind Advisory until midnight CDT tonight for FLZ201>206.
Coastal Flood Advisory until 4 AM CDT Monday for FLZ202-204-206.
High Rip Current Risk through late tonight for FLZ202-204-206.
High Surf Advisory until 4 AM CDT Monday for FLZ202-204-206.
MS...Wind Advisory until 9 PM CDT this evening for MSZ067-075-076-078-
079.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ650-655-670-
675.
Small Craft Advisory until 4 AM CDT Monday for GMZ630>635.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 30, 5:59 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 559 AM CDT Sun Apr 30 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 559 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Severe thunderstorms will be possible across much of the region today and tonight, with a potential for multiple rounds of storms to impact the area starting around noon or early this afternoon and continuing through late tonight. Damaging winds, large hail and a few tornadoes will all be possible. Heavy rainfall will be possible today and tonight as multiple rounds of storms move across the region, which could result in flooding of low lying and poor drainage areas. Isolated instances of flash flooding may also occur, particularly west of Interstate 65 where it currently appears there is a better potential for heavier rainfall through tonight. Wind speeds of 25 to 30 mph, with frequent gusts between 30 and 40 mph, are expected outside of thunderstorms through this evening. A Wind Advisory remains in effect for the entire area today through this evening. High surf and a high risk of rip currents will continue along area beaches through late tonight. Minor coastal flooding is possible today, particularly during the time of high tide this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another approaching storm system could bring another round of showers and thunderstorms, a few of which could be strong with locally heavy rainfall late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be requested today and tonight. GMZ630>635-650-655-670-675-011100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 559 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Small craft advisories remain in effect through tonight as strong southerly flow and increased seas continue in advance of an approaching cold front. Severe thunderstorms will be possible this afternoon through early Monday as a storm system moves across the region. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms are expected to return late Wednesday and Thursday as another storm system moves across the area. Increasing onshore flow could bring hazardous conditions for small craft again late Wednesday into Thursday.
In the hours before
Special weather statement, Apr 30, 11:20 AM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
1120 AM CDT SUN APR 30 2017
ALZ051-MSZ067-075-076-078-079-301715-
Choctaw AL-Perry MS-Stone MS-Greene MS-Wayne MS-George MS-
1120 AM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...GEORGE...PERRY...WAYNE...GREENE AND STONE COUNTIES UNTIL
1215 PM CDT...
At 1119 AM CDT, the strong thunderstorms were located along a line
extending from Goodwater to near Rock Hill to near Mcneil, and
moving northeast at 40 mph.
Half inch hail and winds of 40 to 50 mph will be possible with these
storms.
Locations impacted include...
Waynesboro, Wiggins, Lucedale, Richton, Leakesville, Clara,
Perkinston, McHenry, Beaumont, New Augusta, McLain, State Line and
Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Additional statements will be issued as conditions warrant.
&&
A tornado watch remains in effect until 300 PM CDT for southeastern
Mississippi. A tornado watch also remains in effect until 700 PM CDT
for southwestern Alabama.
LAT...LON 3091 8934 3091 8914 3143 8915 3143 8894
3182 8894 3189 8848 3195 8847 3074 8842
3073 8888 3068 8889 3068 8924 3065 8925
3065 8934
TIME...MOT...LOC 1619Z 240DEG 34KT 3192 8889 3113 8930 3062 8968
ButtsSpecial weather statement, Apr 30, 12:02 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
1202 PM CDT SUN APR 30 2017
ALZ051-301800-
Choctaw AL-
1202 PM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW COUNTY UNTIL 100 PM CDT...
At 1202 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles southeast of York to 9 miles southwest of
Crandall, and moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Butler, Lisman, Pennington and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A tornado watch remains in effect until 700 PM CDT for southwestern
Alabama.
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3218 8801 3214 8804 3211 8805
3209 8805 3207 8810 3205 8812 3201 8812
3198 8807 3196 8807 3197 8809 3195 8812
3193 8810 3186 8847 3231 8842
TIME...MOT...LOC 1702Z 237DEG 48KT 3242 8822 3186 8861
ButtsLocal storm report, Apr 30, 2:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM COASTAL FLOOD 3 ESE DOWNTOWN MOBILE 30.68N 87.99W
04/30/2017 BALDWIN AL NWS EMPLOYEE
MINOR FLOODING OCCURRING ON THE HIGHWAY 90 CAUSEWAY AT
THE I-10 ENTRANCE AND EXIT RAMPS.
0230 PM COASTAL FLOOD 2 NE HOLLINGERS ISLAND 30.57N 88.09W
04/30/2017 MOBILE AL LAW ENFORCEMENT
FLOODING REPORTED ON THE SOUTHBOUND LANES OF DAUPHIN
ISLAND PARKWAY JUST NORTH OF THE DOG RIVER BRIDGE. THE
RIGHT LANE IS IMPASSABLE.
&&
JFBSpecial weather statement, Apr 30, 2:50 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT SUN APR 30 2017
ALZ052>055-302030-
Clarke AL-Wilcox AL-Monroe AL-Washington AL-
250 PM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MONROE...SOUTHEASTERN WASHINGTON...EASTERN
CLARKE AND WILCOX COUNTIES UNTIL 330 PM CDT...
At 250 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles southeast of Consul to 6 miles southeast of
Fulton to 6 miles northwest of McIntosh,and moving east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jackson, Camden, Wagarville, Leroy, Whatley, Pine Hill, Vredenburgh,
McIntosh, Yellow Bluff and Dannelly Reservoir.
A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Alabama.
LAT...LON 3220 8736 3220 8733 3214 8728 3214 8725
3212 8726 3208 8719 3205 8718 3205 8707
3177 8717 3130 8771 3130 8779 3128 8778
3128 8782 3124 8784 3124 8827 3172 8772
3213 8757 3213 8752 3225 8752 3227 8744
TIME...MOT...LOC 1950Z 263DEG 22KT 3219 8748 3173 8764 3130 8814Special weather statement, Apr 30, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT SUN APR 30 2017
ALZ052-053-261-263-MSZ076-079-302100-
Clarke AL-Washington AL-Mobile Central AL-Mobile Inland AL-Greene MS-
George MS-
303 PM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...SOUTHEASTERN WASHINGTON...SOUTHERN CLARKE...
EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 400 PM CDT...
At 302 PM CDT, strong thunderstorms were located along a line
extending from 8 miles northeast of Lucedale to 10 miles north of
Hurley to Ocean Springs, and moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Saraland, Satsuma, Citronelle, Lucedale, Creola, Chunchula,
Gulfcrest, Deer Park, Axis, Calvert, Mount Vernon, Semmes, Tanner
Williams, Mobile Regional Airport, Wilmer, I65 And AL 158 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A tornado watch remains in effect until 700 PM CDT for southwestern
Alabama.
LAT...LON 3074 8841 3074 8869 3104 8853 3125 8829
3126 8784 3109 8788 3117 8789 3109 8797
3108 8797 3109 8791 3106 8794 3105 8793
3105 8794 3104 8792 3063 8820 3054 8840
TIME...MOT...LOC 2002Z 240DEG 33KT 3100 8849 3081 8854 3042 8881
ButtsThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:02 PM CDT | Special Weather Statement | MOB | Choctaw | 58 min |
| Apr 30, 12:46 PM CDT | Areal Flood Advisory | MOB | Choctaw, Washington | 3 hr |
| Apr 30, 1:02 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 58 min |
| Apr 30, 1:06 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 39 min |
| Apr 30, 1:46 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 59 min |
| Apr 30, 2:00 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 60 min |
| Apr 30, 2:50 PM CDT | Special Weather Statement | MOB | Wilcox | 40 min |
| Apr 30, 3:14 PM CDT | Areal Flood Advisory | MOB | Clarke, Mobile, Washington, Wilcox | 3 hr |
| Apr 30, 3:56 PM CDT | Special Weather Statement | MOB | Mobile, Monroe | 64 min |
| Apr 30, 4:01 PM CDT | Special Marine Warning | MOB | 89 min | |
| Apr 30, 4:09 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Apr 30, 4:24 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Apr 30, 4:43 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 62 min |
| Apr 30, 5:23 PM CDT | Special Marine Warning | MOB | 52 min | |
| Apr 30, 5:38 PM CDT | Special Weather Statement | MOB | Baldwin | 67 min |
| Apr 30, 5:48 PM CDT | Special Weather Statement | MOB | Butler | 42 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 41 min |
| Apr 30, 6:10 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 35 min |
| Apr 30, 6:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| Apr 30, 6:17 PM CDT | Flash Flood Watch | MOB | Baldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 3 more | 9 hr |
| Apr 30, 6:23 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Apr 30, 6:37 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 53 min |
| Apr 30, 11:20 AM CDT | Special Weather Statement | MOB | George, Greene, Perry, Stone, Wayne | 55 min |
| Apr 30, 11:34 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 41 min |
| Apr 30, 12:16 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 44 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.